Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

More on infected acne pimples!

This discussion is related to Infected acne pimple.


My 17 year old son was using ProActiv on his acne and it was working well for a month. Then, 4 days ago a small pimple below his nose burst and he decided to put proactiv on it. Overnight his top lip swelled a substantial bit, and it seems to have fluid inside.

Last night we took him to our GP, who prescribed Keflex tablets and bactroban ointment twice daily and recommended Nurofen to relieve the swelling. In the 20 hours since our visit, the swelling has scarcely gone down, and unfortunately my son has two very important public appearances to make in the next few days. Can you recommend any other courses of action that may help to make the swelling go down??
3 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi,

If this is the case, it is best to bring your son to a dermatologist. An intralesional injection of corticosteroid directly into the inflamed pimple may hasten the decrease in swelling and redness.Oral medications and application of prescribed medications on the face may help improve the condition.Avoid application of any medications for the moment and refrain from unnecessarily touching the face. Washing the face with a mild and bland soap may be able to help until the dermatologist prescribes a new set of topical medications.
Avatar universal
Is it true that cortisone injections may cause a dent in the skin at the point of injection?
Avatar universal
MEDICAL PROFESSIONAL
Hi,

With a certified and experienced dermatologist I think that the risk is minimal. With regards to scarring, I feel this is more of a result of the severity of the pimple rather than the injection itself. Scars develop when dead cells ar replaced by new skin and this process causes the uneven surface usually seen . If the pimple gets infected and stays unmanaged fo a long time, this may cause more scarring.However, this varies from person to person.They usually use a very fine needle to inject the drug.

Discuss your concerns with your dematologist.If this is an inflamed and infected pimple then the injection may help.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions